Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 1, NWS Austin/San Antonio, TX

June 21, 202124 counties in Texas

NWS Austin/San Antonio, TX issued this heat advisory at Jun 21, 2021, 2:24 AM CDT for 24 counties in Texas. It took effect at Jun 21, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 2:24 AM CDT (07:24 UTC)
In effect from
Jun 21, 2021, 12:00 PM CDT
Expired
Jun 21, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 24 counties

Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3029 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

163 
WWUS74 KEWX 210724
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
224 AM CDT Mon Jun 21 2021

TXZ173-183-191>194-202>209-217>225-228-211530-
/O.NEW.KEWX.HT.Y.0001.210621T1700Z-210622T0100Z/
Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-
Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-
Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Georgetown, Del Rio, San Marcos, Austin, 
Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, 
New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, 
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, 
Gonzales, Cuero, Hallettsville, and Carrizo Springs
224 AM CDT Mon Jun 21 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 110 expected, possibly 110 to 115
  southwest of San Antonio to the Rio Grande.

* WHERE...Portions of south central Texas.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
2 follow-up statements
458 
WWUS74 KEWX 211626
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1126 AM CDT Mon Jun 21 2021

TXZ173-183-191>194-202>209-217>225-228-220100-
/O.CON.KEWX.HT.Y.0001.210621T1700Z-210622T0100Z/
Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-
Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-
Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Georgetown, Del Rio, San Marcos, Austin, 
Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, 
New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, 
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, 
Gonzales, Cuero, Hallettsville, and Carrizo Springs
1126 AM CDT Mon Jun 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 110 expected, possibly 110 to 
  115 southwest of San Antonio to the Rio Grande.

* WHERE...Portions of south central Texas.

* WHEN...From Noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
855 
WWUS74 KEWX 220123 AAA
NPWEWX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Austin/San Antonio TX
823 PM CDT Mon Jun 21 2021

TXZ173-183-191>194-202>209-217>225-228-220230-
/O.EXP.KEWX.HT.Y.0001.000000T0000Z-210622T0100Z/
Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-
Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-
Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Georgetown, Del Rio, San Marcos, Austin, 
Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, 
New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, 
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, 
Gonzales, Cuero, Hallettsville, and Carrizo Springs
823 PM CDT Mon Jun 21 2021

...HEAT ADVISORY HAS EXPIRED...

The Heat Advisory was allowed to expire at 8 PM CDT. They are a
few locations where the heat index values range from 105 to 110.
However, expect for those values to drop significantly within the
next 30 minutes as the sunset takes place.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jun 21, 12:28 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 21, 12:28 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1228 AM CDT Mon Jun 21 2021

.AVIATION...

A very moist airmass is now in place and MVFR cigs have developed at
the I-35 sites. SAT may see a period of IFR later this morning.
Expecting DRT to get in on the MVFR action after 12Z as well, with
all sites likely to scatter out in the 16-18Z time frame, although
there is a low chance AUS remains MVFR a tad longer. A cold front
will arrive in the evening with a wind shift from SE to NE overnight
behind it. A broken line of showers and thunderstorms will accompany
this front with a small chance for one or two to become strong to
severe. MVFR cigs will also return after 06Z Tuesday for the 30 hour
TAF sites.

&&

.PREV DISCUSSION... /ISSUED 656 PM CDT Sun Jun 20 2021/

AVIATION...
/00Z TAFS/
VFR conditions are expected across area terminals this evening. Late
tonight, the AUS and SAT airports are expected to go down to MVFR
cigs as dewpoint depression diminishes and low level clouds develop.
There is a chance for cigs to lower into the IFR category for SAT and
decided to go with a TEMPO group to show that trend. VFR cigs return
across the I-35 sites around 16Z Monday and stay like that through
the evening. The exception to the above will be around 00Z to 06Z
Tuesday as summer cold front pushes across the area with chances of
rain and possibly strong thunderstorm activity. For KDRT, VFR
cigs/vsbys are expected through Monday morning with a few hours of
MVFR conditions around sunrise through 16Z Monday and back to VFR
afterward. A moderate southeasterly flow will prevail for most of the
forecast period with winds shifting to the northeast as the cold
front pushes across the area on Monday evening.

PREV DISCUSSION... /ISSUED 223 PM CDT Sun Jun 20 2021/

SHORT TERM (Tonight through Monday Night)...
Doing a quick check of the afternoon satellite and radar partly to
mostly cloudy exist this afternoon across South Central Texas thanks
to a smattering of low level cumulus and higher level cirrus clouds.
This may help moderate temperatures slightly in areas that see more
cloud cover, with temperatures already warming to the Century mark
at the mostly sunny Del Rio as of 2pm. Satellite has shown a few
isolated showers across the Coastal Plains that have snuck into
DeWitt and Lavaca Counties at times. These southeastern Coastal
Plains counties have the best chance of seeing additional isolated
showers and maybe a rumble of thunder or two through the rest of the
afternoon and evening. This shower activity is thanks to the weak
upper low that based on water vapor and model data is now being
absorbed into the mid-level flow across east Texas.

With increased surface flow off the Gulf of Mexico tonight should be
another typical moist summer night with overnight low clouds forming
for most areas by daybreak. Monday will be another partly cloudy day
with the cloud cover playing a key role in the afternoon
temperatures. Combined with increasing temperatures and dew points
areas that stay more cloud free like parts of the Rio Grande Plains,
Edwards Plateau, and Coastal Plains will see heat index values climb
into the 105 to 111 range, being highest along the Rio Grande Plains
and Winter garden regions. Due to this parts of the area will almost
certainly need a Heat Advisory. With questions still about cloud
cover will lead the product issuance to later shifts. During the day
on Monday a few isolated showers and storms are possible, mainly
across the Coastal Plains and areas of east Texas.

Precipitation chances will increase late in the day on Monday into
the overnight hours as a VERY late season cold front moves through
the area. The global models have now come in line with the high
resolution models and bring the front through some time between 00z
(7pm) and 06z (1am) Monday evening and early Tuesday morning. With
the earlier timing the ample moisture ahead of the front the Storm
Prediction Center has introduced a Marginal Risk (Level 1 out of 5)
for much of the area (excluding the Coastal Plains). Model soundings
do show ample CAPE, but fairly limited shear for tomorrow evening.
Think that a few strong to severe storms could fire thanks to the
added lift from the front, and the front arriving shortly after the
peak heating of the day does add credence to this. Another note is
that the NAM and GFS still hint at the development of a meso-low
along the Rio Grande or over Mexico as the front passes to the
south. With precipitable water values between 1.5 and 2 inches some
locally heavy downpours could also be possible. With the progressive
nature of the front and the recent dry spell this would most likely
be some beneficial rainfall and much of a flooding threat other than
typical minor impacts.

LONG TERM (Tuesday through Sunday)...
The frontal boundary will stall near our southern border Tuesday.
There will be a chance for showers and thunderstorms across the
southern half of our CWA with the best chances over the southeastern
counties. The front will also "cool" us off a bit. Highs Tuesday will
be about 10 degrees lower than Monday. The low level flow will
quickly turn back around to southeasterly Tuesday night and Wednesday
pushing the front back north as a warm front. There will be a slight
chance for showers over the southeast, but rain is not likely
anywhere. The southeasterly flow will bring warmer air back to the
region and temperatures will increase through the end of the week.
The upper level ridge will build back to the east through the middle
of the week. Next weekend an upper level trough will push down
through the Central Plains pushing the ridge to the east. This may
produce enough lift around the southwestern edge of the ridge to
generate convection over our CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              96  70  85  73  95 /  20  60  10  -   -
Austin Bergstrom Intl Airport  96  69  85  72  95 /  20  60  20  -   -
New Braunfels Muni Airport     96  72  88  74  95 /  -   40  20  -   10
Burnet Muni Airport            94  67  83  71  93 /  20  60  -    0   0
Del Rio Intl Airport          104  74  92  77  98 /  -   60  10  -   -
Georgetown Muni Airport        95  68  83  71  93 /  20  70  10  -   -
Hondo Muni Airport             98  73  89  74  94 /  -   60  20  -   -
San Marcos Muni Airport        95  71  87  72  95 /  10  50  20  -   -
La Grange - Fayette Regional   94  74  88  76  95 /  20  50  30  -   10
San Antonio Intl Airport       97  72  88  74  95 /  -   40  20  -   10
Stinson Muni Airport           99  74  90  76  96 /  -   40  20  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...KCW
Long-Term...04
Hazardous weather outlook, Jun 20, 10:48 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
1048 PM CDT Sun Jun 20 2021

TXZ171>173-183>194-202>209-217>225-228-220400-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1048 PM CDT Sun Jun 20 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Rest of tonight.

No weather hazards expected for this period.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Very high heat index values are expected Monday during the
afternoon and early evening hours. A Heat Advisory will be needed
for most of the area on Monday. Values of 105 to 113 degrees are
expected across most of the area.

People spending time outdoors should take frequent breaks indoors
or in the shade, drink plenty of water, and wear light weight and
loose fitting clothing. People and pets should never be left
unattended in vehicles under any circumstances.

A cold front is expected to move across South Central Texas on
late Monday afternoon and evening. A few strong to severe
thunderstorms are possible with main hazard being damaging wind
gusts of 60 mph and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.